State or Country of residence: Texas
Quinolone taken: Levaquin, Cipro
Reason for the Quinolone: Sinus infection, UTI infection, staph infection
Was a safer antibiotic tried first? : No
How long did you take the Quinolone for? : Multiple times throughout the years
How long ago did you take the Quinolone?: Starting in 2000
How much have you recovered as of now?: Less than 10%
How often do you relapse or cycle?: Did not know about the effects, just got off it
Does your doctor agree the Quinolone is the cause of your problems?: No
Do you have a history of seizures or neurological problems?: No
Please list anything your doctor did that helped in your recovery: Haven't gone back yet, just found out about the effects
What has helped you in your recovery?: Nothing at the
|I was given Cipro after gall bladder surgery in
2000 and Levaquin over the next few years for several different issues.
I was diagnosed with arthritis in my spine and hip, and bursitis of the hip 2 years ago. I had no idea that it could have been caused by the medication until recently. All I know is that physical therapy hasn't worked and neither does medication other than a temporary measure.
I have severe pain down the left thigh, supposedly from the bursitis. My hip is always painful and my lower spine as well. I can no longer stand very long or walk very far without pain. I just took the last dose of Levaquin 2 weeks ago and have had chest pain, tingling in my hands and fingers, eye floaters, head and neck aches, and the bursitis has become acute.
I plan to see my doctor this week. She wants to put me on long term antibiotic therapy for a recurring staph infection...which I never had in my life until this year. I am going to tell her about my suspicions and will refuse anymore quinolone treatment. I wish I had known and I never would have let them treat me with it. I went from being relatively active to basically crippled.
Last Updated 12/07/04